ADHD Medication Mistake At School
Sometimes, ADHD medication mistakes happen at school, under a supervision of a school nurse. This shouldn’t be tolerated, says one expert.
If the nurse gave your child the wrong dose, the question is, how did that happen? Presumably, your child’s medication is in a prescription bottle with his name and the dosage amount on it. Did the nurse give him someone else’s medication? Did she fail to read the instructions on his medication bottle? Did she fail to keep track of whether she gave your child his dose? Any of these failures would be a violation of the standard of care that a nurse must follow.
The principal is wrong in not investigating this matter fully and immediately. Send the principal a letter, outlining what happened and asking the questions noted above and explaining why his comment to you was not satisfactory. Send a copy to the district superintendent and the president of the Board of Education.
Also, speak to the physician who prescribed the medication. Most ADHD medications come in long-acting formulations to eliminate the need for midday dosing.
Updated on April 6, 2017